or Connect
Mothering › Mothering Forums › Mom › Women's Health  › can amoxicillan (antibiotic) cause constipation?
New Posts  All Forums:Forum Nav:

can amoxicillan (antibiotic) cause constipation?

post #1 of 4
Thread Starter 
John (2) is usually a twice a day pooper, but hasn't pooped since he had a febrile seizure on Saturday morning. (He pooped during the actual seizure, or when he was stuck with the IV in the ambulance - not sure which.)

Anyway, he's been on antibiotics since we got to the hospital. Saturday was an IV one (can't remember the name) and then Sunday morning we started the nasty pink bubble gum liquid amoxicillan.

Other than 3 or 4 tiny little drops of diarreah on Sunday, he hasn't had a bowel movement. He has been complaining on and off that his tummy hurts. Should I be worried? Can the medicine cause constipation? Any tips?
post #2 of 4
Hmm...amox has always given my ds diarrhea. We give him acidophilus (sp?) twice daily for the entire course of the antibiotics and a few days afterwards, and it seems to help. We also have him eat bananas--but that wouldn't help with constipation.
post #3 of 4
Are you giving him probiotics? It's best to always give probiotics with antibiotics (at different times of day) and for a few weeks afterwards. Antibiotics tend indiscriminately kill off all the gut bacteria (both good and bad) which will cause bowel changes. You want to give probiotics to help repopulate the good bacteria in his gut and ensure that his digestive system gets back on track.

Epsom salt baths (lots of epsom salts) help with constipation, although they make some kids hyper. Lots of vitamin C will also help with constipation.
post #4 of 4
Although for most people antibiotics cause diarrhea, they make me constipated. High fiber diet and drinking a lot of fluids (dehydration may cause constipation) are good for constipation.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Women's Health
Mothering › Mothering Forums › Mom › Women's Health  › can amoxicillan (antibiotic) cause constipation?